Nov 29, 2009
hi, is lipodystrophy associtated with cd 4 count? can lipodystrophy occur with no meds and a high cd 4 count? is lipodystrophy caused by the how long you have had hiv? the hiv itself . the med? high chrolestrol. thanks jon
| Response from Dr. McGowan
Hello Jon Thank you for question. Body habitus changes were described in people living with HIV prior to the advent of anti-HIV medications. HIV itself is an independent risk factor for lipodystrophy. There is some evidence that the duration of HIV infection contributes to body habitus changes and that the lower the CD4 count the greater the likelihood of experiencing body habitus changes. HIV medications, some more than others, have been associated with lipodystrophy. For example, there has been a link between certain NRTIs and fat wasting in the limbs (lipoatrophy) and there is a link between certain protease inhibitors and fat gain in the trunk (so called lipohypertrophy). Moreover, some people with HIV have developed what is known as the "metabolic syndrome." This syndrome has also been described in people without HIV infection. It is associated with one or more of the following: central obesity, elevated lipids, diabetes or glucose intolerance and an elevated blood pressure. Thanks, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Touching Precum Worried I Have HIV
- Flu Symptoms After Touching Stripper Worried I Have HIV
- Itchy Skin After Anal With Condom Sign Of HIV AIDS
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Red Spots After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.